Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 158, NWS Memphis, TN

June 27, 2001Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2001, 8:55 AM CDT for Phillips County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 8:55 AM CDT (13:55 UTC)
Expired
Jun 27, 2001, 9:30 AM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Phillips County, AR

The radar

The Little Rock radar (KLZK), 124 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WUUS54 KMEG 271356
SVRMEM
ARC107-271430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
855 AM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PHILLIPS COUNTY IN EASTERN ARKANSAS

* UNTIL 930 AM CDT.

* AT 852 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  MARVELL...MOVING NORTH AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 930 AM CDT INCLUDE...
  MARVELL...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3445 9105 3445 9083 3467 9081 3467 9105

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:02 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 27, 3:02 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT WED JUN 27 2001

UPPER LOW CURRENTLY CENTERED NEAR MO/KY/IL BORDER CONTINUES A SLOW
DRIFT TO THE WEST. SOME CONVECTION FIRED OVERNIGHT RIGHT NEAR CENTER
AND IN SE QUADRANT OVER MS AND AL WHERE MOISTURE IS A BIT DEEPER.
EXPECT A BETTER CHANCE OF SCT AFTERNOON CONVECTION ACROSS THE FA
TODAY WITH -14C 50H TEMPS EXPECTED AND AS UPPER LOW SHIFTS A BIT
FURTHER WWD ALLOWING ERN SEMICIRCLE TO BE LOCATED ACROSS THE AREA.
THIS IS WHERE MOST ACTIVITY HAS OCCURRED PAST SEVERAL DAYS. UPPER
LOW WILL SLOWLY WEAKEN OVER NEXT FEW DAYS AS TEMPS IN THE CORE RISE.
STILL EXPECT SCT DIURNAL CONVECTION ACROSS THE FA THROUGH FRI WITH
LESS ACTIVITY OVER THE WEEKEND AS UPPER HEIGHTS RISE.

AS FAR AS TEMPS...GUIDANCE IN CLOSE AGREEMENT AND WILL NOT STRAY
TOO FAR.

PRELIMINARY NUMBERS...
MEM 88/69/88/70 4242
MKL 87/64/87/66 4242
JBR 88/66/88/66 4242
TUP 89/67/89/68 4242

.MEG...NONE.

In the hours before

Local storm report, Jun 27, 6:22 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
622 AM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0508 AM    FORREST CITY              AR   1.25 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0520 AM    1N FORREST CITY           AR   0.88 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0550 AM    1S CALDWELL               AR   0.75 INCH HAIL
06/27/01   ST. FRANCIS
Local storm report, Jun 27, 6:23 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
623 AM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0508 AM    FORREST CITY              AR   1.25 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0520 AM    1N FORREST CITY           AR   0.88 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

0550 AM    1S CALDWELL               AR   0.75 INCH HAIL
06/27/01   ST. FRANCIS                    REPORTED BY ST. FRANCIS
                                          COUNTY SHERIFFS OFFICE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:07 AM CDTSevere Thunderstorm WarningMEGSt. Francis38 min
Jun 27, 5:44 AM CDTSevere Thunderstorm WarningMEGSt. Francis46 min
Jun 27, 7:45 AM CDTSevere Thunderstorm WarningMEGSt. Francis30 min
Jun 27, 1:06 PM CDTSevere Thunderstorm WarningMEGGreene54 min
Jun 27, 1:13 PM CDTSevere Thunderstorm WarningMEGMississippi32 min
Jun 27, 2:08 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene52 min
Jun 27, 3:27 PM CDTSevere Thunderstorm WarningMEGMississippi48 min
Jun 27, 3:43 PM CDTTornado WarningMEGMississippi47 min
Jun 27, 3:58 PM CDTSevere Thunderstorm WarningMEGPoinsett47 min
Jun 27, 4:32 PM CDTSevere Thunderstorm WarningMEGMississippi43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.